MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MODULAR CATHCART BALL 48MM OD; HIP FEMORAL HEAD

DEPUY ORTHOPAEDICS INC US MODULAR CATHCART BALL 48MM OD; HIP FEMORAL HEAD
Catalog Number 136348000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 07/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.
 
Event or Problem Description
Der states that patient had hemi hip implanted on (b)(6) 2017.Patient started experiencing pain and was brought back to or last (b)(6) 2017 and it was determined that patient had infected hemi hip.The head ball and sleeve were removed and a hip joint washout was performed.The original stem was left implanted.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update sep 12, 2017.Medical records reviewed.It is indicated the patient received a hemiarthroplasty of the right hip due to displaced femoral neck fracture post fall.Approximately 7 weeks post hemiarthroplasty the patient presented to the ed with right hip pain.Infection workup revealed positive staphylococcus epidermis; the final impression concluded to be prosthetic joint infection.It is also indicated within the medical records that the patient went on to receive a revision of the femoral component and head exchange with incision and debridement and placement of antibiotic beads.Updated 10-4-2017.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MODULAR CATHCART BALL 48MM OD
Common Device Name
HIP FEMORAL HEAD
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
suzhou industrial park
warsaw IN 46582 0988
MDR Report Key6803910
Report Number1818910-2017-23065
Device Sequence Number11155570
Product Code LZY
UDI-Device Identifier10603295032809
UDI-Public10603295032809
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K903084
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number136348000
Device Lot NumberD17031948
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer09/12/2017
09/12/2017
05/17/2018
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date10/02/2017
10/04/2017
05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight74